MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG ARTHROSCOPE
Catalog Number KE202
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent kyphoplasty surgery at l1 due to rheumatoid arthritis, osteoporosis.Intra-op, under fluoroscopic monitoring bilateral kyphoplasty needles were placed through the pedicles of l1 into the anterior aspect of the vertebra.The right balloon was able to be inflated 3.5 cc but the left balloon ruptured at 2 cc.A replacement balloon was placed but during inflation the right balloon also ruptured.The balloons were then removed.Cement was then pulled injected through each cannula with approximately 3 cc of regular cement.There is a good bilateral distribution of cement throughout the vertebral body.The product came in contact with the patient.No patient complications were reported due to this event.

Brand Name
ARTHROSCOPE
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel 2000
CH  2000
MDR Report Key8924923
Report Number2953769-2019-00013
Device Sequence Number13985322
Product Code HRX
UDI-Device Identifier00763000025670
UDI-Public00763000025670
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K123771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2020
Device Catalogue NumberKE202
Device Lot Number0009067286
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2019
Initial Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR